MAUDE Adverse Event Report: RESPIRONICS, INC. EVERFLO OXYGEN CONCENTRATOR; GENERATOR, OXYGEN, PORTABLE

RESPIRONICS, INC. EVERFLO OXYGEN CONCENTRATOR; GENERATOR, OXYGEN, PORTABLE
Model Number 1039370
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 05/17/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
The manufacturer received information alleging a patient was smoking a cigarette while using an everflo oxygen concentrator.The patient received burns and was taken to the hospital and released on the same day.The device is not returning to the manufacturer for evaluation.There was no allegation of device malfunction that occurred.The durable medical equipment (dme) supplier confirmed the fire originated at the end of the nasal cannula.The device has evidence of thermal damage to the enclosure and to the power cord.The dme has scrapped the device.The dme returned to the patient's home to collect the damaged equipment and found the patient smoking a cigarette.Product labeling states, "oxygen vigorously accelerates combustion and should be kept away from heat or open flame.Not suitable for use in the presence of a flammable anesthetic mixture with air or with oxygen or nitrous oxide.Do not smoke, allow others to smoke or have open flames near the concentrator when it is in use.".

Brand Name
EVERFLO OXYGEN CONCENTRATOR
Common Device Name
GENERATOR, OXYGEN, PORTABLE
Manufacturer (Section D)
RESPIRONICS, INC.
175 chastian meadows court
kennesaw GA 30144 3724
MDR Report Key7553355
Report Number1040777-2018-00022
Device Sequence Number1186561
Product Code CAW
UDI-Device Identifier00606959020436
UDI-Public00606959020436
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K061261
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Medical Equipment Company Technician/Representative
Type of Report Initial
Report Date (Section B) 05/24/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number1039370
Device Catalogue Number1039370
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/24/2018
Initial Report FDA Received Date05/30/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR